August  2018, 11(4): 577-582. doi: 10.3934/dcdss.2018032

Exact solutions of nonlinear partial differential equations

1. 

Department of Electrical and Systems Engineering, Washington University, St. Louis, MO 63130, USA

* Corresponding author: Barbara Abraham-Shrauner

Received  November 2016 Revised  May 2017 Published  November 2017

Tests for determination of which nonlinear partial differential equations may have exact analytic nonlinear solutions of any of two types of hyperbolic functions or any of three types of Jacobian elliptic functions are presented. The Power Index Method is the principal method employed that extends the calculation of the power index for the most nonlinear terms to all terms in the nonlinear partial differential equations. An additional test is the identification of the net order of differentiation of each term in the nonlinear differential equations. The nonlinear differential equations considered are evolution equations. The tests extend the homogeneous balance condition that is necessary to conditions that may only be sufficient but are very simple to apply. Superposition of Jacobian elliptic functions is also presented with the introduction of a new basis that simplifies the calculations.

Citation: Barbara Abraham-Shrauner. Exact solutions of nonlinear partial differential equations. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 577-582. doi: 10.3934/dcdss.2018032
References:
[1]

B. Abraham-Shrauner, Comment on Comment on "Superposition of elliptic functions as solutions for a large number of nonlinear equations" J. Math. Phys., 56 (2015), 112101, 2 pages. doi: 10.1063/1.4936075. Google Scholar

[2]

W. F. Ames, Ad-hoc Exact Technique for Nonlinear Partial Differential Equations, in Nonlinear Partial Differential Equations, (ed. W.F. Ames) Academic Press, New York, (1967),68-72.Google Scholar

[3]

D. BaldwinU. GöktasW. HeremanL. HongR. S. Martino and J. C. Miller, Symbolic computation of exact solutions expressible in hyperbolic and elliptic functions for nonlinear PDEs, J. Symbolic Comp., 37 (2004), 669-705. doi: 10.1016/j.jsc.2003.09.004. Google Scholar

[4]

H. T. Davis, Introduction to Nonlinear Differential and Integral Equations, Dover Publications, New York, 1962. Google Scholar

[5]

E. Fan, Extended tanh-function method and its applications to nonlinear equations, Phys. Lett. A, 277 (2000), 212-218. doi: 10.1016/S0375-9601(00)00725-8. Google Scholar

[6]

W. HeremanP. BanerjeeA. KorpelG. AssantoA. Van Immerzeele and A. Meerpoel, Exact solitary wave solutions of nonlinear evolution and wave equations using a new direct algebraic method, J. Phys. A: Math. Gen., 19 (1986), 607-628. doi: 10.1088/0305-4470/19/5/016. Google Scholar

[7]

F. T. Hioe, Superposition solutions of coupled nonlinear equations, Phys. Lett. A, 234 (1997), 351-357. doi: 10.1016/S0375-9601(97)00609-9. Google Scholar

[8]

L. Huibin and W. Kelin, Exact solutions for two nonlinear equations: I, J. Phys. A: Math. Gen., 23 (1990), 3923-3928. doi: 10.1088/0305-4470/23/17/021. Google Scholar

[9]

A. Karczewska, P. Rozmej and E. Infeld, Shallow-water solitons dynamics beyond the Korteweg-de Vries equation, Phys. Rev. E, 90 (2014), 012907, 8 pages.Google Scholar

[10]

A. Khare and U. Sukhatme, Linear superposition in nonlinear equations Phys. Rev. Lett., 88 (2002), 244101, 4 pages. doi: 10.1103/PhysRevLett.88.244101. Google Scholar

[11]

A. Khare and A. Saxena, Linear superposition for a class of nonlinear equations, Phys. Lett. A, 377 (2013), 2761-2765. doi: 10.1016/j.physleta.2013.08.015. Google Scholar

[12]

A. Khare and A. Saxena, Superposition of elliptic functions as solutions for a large number of nonlinear equations J. Math. Phys., 55 (2014), 032701, 25 pages. doi: 10.1063/1.4866781. Google Scholar

[13]

W. Malfliet, Solitary wave solutions of nonlinear wave equations, Am. J. Phys., 60 (1992), 650-654. doi: 10.1119/1.17120. Google Scholar

[14]

F. Verheest, C. P. Olivier and W. A. Hereman, Modified Korteweg-de Vries solitons at supercritical densities in two electron temperature plasmas, J. Plasma Phys., 82 (2016), 905820208, 13 pages. doi: 10.1017/S0022377816000349. Google Scholar

[15]

M. WangY. Zhou and Z. Li, Application of a homogeneous balance method to exact solutions of nonlinear equations in mathematical physics, Phys. Lett. A, 216 (1996), 67-75. doi: 10.1016/0375-9601(96)00283-6. Google Scholar

[16]

Y. M. Zhao, New Jacobi elliptic function solutions for the Zakharov equations, J. Appl. Math., 2012 (2012), Art. ID 854619, 16 pp. Google Scholar

show all references

References:
[1]

B. Abraham-Shrauner, Comment on Comment on "Superposition of elliptic functions as solutions for a large number of nonlinear equations" J. Math. Phys., 56 (2015), 112101, 2 pages. doi: 10.1063/1.4936075. Google Scholar

[2]

W. F. Ames, Ad-hoc Exact Technique for Nonlinear Partial Differential Equations, in Nonlinear Partial Differential Equations, (ed. W.F. Ames) Academic Press, New York, (1967),68-72.Google Scholar

[3]

D. BaldwinU. GöktasW. HeremanL. HongR. S. Martino and J. C. Miller, Symbolic computation of exact solutions expressible in hyperbolic and elliptic functions for nonlinear PDEs, J. Symbolic Comp., 37 (2004), 669-705. doi: 10.1016/j.jsc.2003.09.004. Google Scholar

[4]

H. T. Davis, Introduction to Nonlinear Differential and Integral Equations, Dover Publications, New York, 1962. Google Scholar

[5]

E. Fan, Extended tanh-function method and its applications to nonlinear equations, Phys. Lett. A, 277 (2000), 212-218. doi: 10.1016/S0375-9601(00)00725-8. Google Scholar

[6]

W. HeremanP. BanerjeeA. KorpelG. AssantoA. Van Immerzeele and A. Meerpoel, Exact solitary wave solutions of nonlinear evolution and wave equations using a new direct algebraic method, J. Phys. A: Math. Gen., 19 (1986), 607-628. doi: 10.1088/0305-4470/19/5/016. Google Scholar

[7]

F. T. Hioe, Superposition solutions of coupled nonlinear equations, Phys. Lett. A, 234 (1997), 351-357. doi: 10.1016/S0375-9601(97)00609-9. Google Scholar

[8]

L. Huibin and W. Kelin, Exact solutions for two nonlinear equations: I, J. Phys. A: Math. Gen., 23 (1990), 3923-3928. doi: 10.1088/0305-4470/23/17/021. Google Scholar

[9]

A. Karczewska, P. Rozmej and E. Infeld, Shallow-water solitons dynamics beyond the Korteweg-de Vries equation, Phys. Rev. E, 90 (2014), 012907, 8 pages.Google Scholar

[10]

A. Khare and U. Sukhatme, Linear superposition in nonlinear equations Phys. Rev. Lett., 88 (2002), 244101, 4 pages. doi: 10.1103/PhysRevLett.88.244101. Google Scholar

[11]

A. Khare and A. Saxena, Linear superposition for a class of nonlinear equations, Phys. Lett. A, 377 (2013), 2761-2765. doi: 10.1016/j.physleta.2013.08.015. Google Scholar

[12]

A. Khare and A. Saxena, Superposition of elliptic functions as solutions for a large number of nonlinear equations J. Math. Phys., 55 (2014), 032701, 25 pages. doi: 10.1063/1.4866781. Google Scholar

[13]

W. Malfliet, Solitary wave solutions of nonlinear wave equations, Am. J. Phys., 60 (1992), 650-654. doi: 10.1119/1.17120. Google Scholar

[14]

F. Verheest, C. P. Olivier and W. A. Hereman, Modified Korteweg-de Vries solitons at supercritical densities in two electron temperature plasmas, J. Plasma Phys., 82 (2016), 905820208, 13 pages. doi: 10.1017/S0022377816000349. Google Scholar

[15]

M. WangY. Zhou and Z. Li, Application of a homogeneous balance method to exact solutions of nonlinear equations in mathematical physics, Phys. Lett. A, 216 (1996), 67-75. doi: 10.1016/0375-9601(96)00283-6. Google Scholar

[16]

Y. M. Zhao, New Jacobi elliptic function solutions for the Zakharov equations, J. Appl. Math., 2012 (2012), Art. ID 854619, 16 pp. Google Scholar

[1]

María Santos Bruzón, Tamara María Garrido. Symmetries and conservation laws of a KdV6 equation. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 631-641. doi: 10.3934/dcdss.2018038

[2]

Stephen Anco, Maria Rosa, Maria Luz Gandarias. Conservation laws and symmetries of time-dependent generalized KdV equations. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 607-615. doi: 10.3934/dcdss.2018035

[3]

Rowan Killip, Soonsik Kwon, Shuanglin Shao, Monica Visan. On the mass-critical generalized KdV equation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 191-221. doi: 10.3934/dcds.2012.32.191

[4]

Annie Millet, Svetlana Roudenko. Generalized KdV equation subject to a stochastic perturbation. Discrete & Continuous Dynamical Systems - B, 2018, 23 (3) : 1177-1198. doi: 10.3934/dcdsb.2018147

[5]

Afaf Bouharguane. On the instability of a nonlocal conservation law. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 419-426. doi: 10.3934/dcdss.2012.5.419

[6]

Giuseppe Maria Coclite, Lorenzo Di Ruvo. A note on the convergence of the solution of the high order Camassa-Holm equation to the entropy ones of a scalar conservation law. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1247-1282. doi: 10.3934/dcds.2017052

[7]

Giuseppe Maria Coclite, Lorenzo di Ruvo. A note on the convergence of the solutions of the Camassa-Holm equation to the entropy ones of a scalar conservation law. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 2981-2990. doi: 10.3934/dcds.2016.36.2981

[8]

Alberto Bressan, Graziano Guerra. Shift-differentiabilitiy of the flow generated by a conservation law. Discrete & Continuous Dynamical Systems - A, 1997, 3 (1) : 35-58. doi: 10.3934/dcds.1997.3.35

[9]

Alberto Bressan, Khai T. Nguyen. Conservation law models for traffic flow on a network of roads. Networks & Heterogeneous Media, 2015, 10 (2) : 255-293. doi: 10.3934/nhm.2015.10.255

[10]

Robert I. McLachlan, G. R. W. Quispel. Discrete gradient methods have an energy conservation law. Discrete & Continuous Dynamical Systems - A, 2014, 34 (3) : 1099-1104. doi: 10.3934/dcds.2014.34.1099

[11]

Julien Jimenez. Scalar conservation law with discontinuous flux in a bounded domain. Conference Publications, 2007, 2007 (Special) : 520-530. doi: 10.3934/proc.2007.2007.520

[12]

Dmitry V. Zenkov. Linear conservation laws of nonholonomic systems with symmetry. Conference Publications, 2003, 2003 (Special) : 967-976. doi: 10.3934/proc.2003.2003.967

[13]

Raimund Bürger, Stefan Diehl, María Carmen Martí. A conservation law with multiply discontinuous flux modelling a flotation column. Networks & Heterogeneous Media, 2018, 13 (2) : 339-371. doi: 10.3934/nhm.2018015

[14]

Darko Mitrovic. Existence and stability of a multidimensional scalar conservation law with discontinuous flux. Networks & Heterogeneous Media, 2010, 5 (1) : 163-188. doi: 10.3934/nhm.2010.5.163

[15]

Jean-Michel Coron, Matthias Kawski, Zhiqiang Wang. Analysis of a conservation law modeling a highly re-entrant manufacturing system. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1337-1359. doi: 10.3934/dcdsb.2010.14.1337

[16]

Juan-Ming Yuan, Jiahong Wu. The complex KdV equation with or without dissipation. Discrete & Continuous Dynamical Systems - B, 2005, 5 (2) : 489-512. doi: 10.3934/dcdsb.2005.5.489

[17]

L. Bakker. A reducible representation of the generalized symmetry group of a quasiperiodic flow. Conference Publications, 2003, 2003 (Special) : 68-77. doi: 10.3934/proc.2003.2003.68

[18]

Shengfu Deng. Generalized multi-hump wave solutions of Kdv-Kdv system of Boussinesq equations. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 3671-3716. doi: 10.3934/dcds.2019150

[19]

S. Raynor, G. Staffilani. Low regularity stability of solitons for the KDV equation. Communications on Pure & Applied Analysis, 2003, 2 (3) : 277-296. doi: 10.3934/cpaa.2003.2.277

[20]

Tadahisa Funaki, Yueyuan Gao, Danielle Hilhorst. Convergence of a finite volume scheme for a stochastic conservation law involving a $Q$-brownian motion. Discrete & Continuous Dynamical Systems - B, 2018, 23 (4) : 1459-1502. doi: 10.3934/dcdsb.2018159

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (236)
  • HTML views (531)
  • Cited by (1)

Other articles
by authors

[Back to Top]